Note on Heisenberg Characters of Heisenberg Groups

Alieh Zolfi, Ali Reza Ashrafi


An irreducible character χ of a group G is called a Heisenberg character, if Kerχ ⊇ [G,[G,G]]. In this paper, the Heisenberg characters of the quaternion Heisenberg, generalized Heisenberg, polarised Heisenberg and three
other types of infinite Heisenberg groups are computed.


Heisenberg character, Heisenberg group

Full Text:



A. R. Ashrafi and A. Zolfi, On the number of Heisenberg characters of finite groups, submitted.

M. Boyarchenko and V. Drinfeld, A motivated introduction to character sheaves and the orbit method for unipotent groups in positive characteristic, arXiv:math/0609769v2.

A. Brodlie, The representation theory of the Heisenberg group and beyond, XI-th International Conference Symmetry Methods in Physics, Prague, Czech Republic, June 21-24, 2004.

D.-C. Chang, W. Eby and E. Grinberg, Deconvolution for the Pompeiu Problem on the Heisenberg Group I, I. Sabadini, D. C. Struppa (eds.), The Mathematical Legacy of Leon Ehrenpreis, Springer Proceedings in Mathematics 16, Springer-Verlag Italia, 2012.

R. Howe, On the role of the Heisenberg group in harmonic analysis, American Mathematical Society. Bulletin. New Series 3 (2) (1980) 821–843.

I. M. Isaacs, Character Theory of Finite Groups, AMS Chelsea Publishing, Providence, RI, 2006.

H.-P. Liu and Y.-Z. Wang, A restriction theorem for the quaternion Heisenberg group, Applied Mathematics. A Journal of Chinese Universities. Ser. B 26 (1) (2011) 86–92.

E. Marberg, Heisenberg characters, unitriangular groups, and Fibonacci numbers, Journal of Combinatorial Theory, Ser. A 119 (2012) 882–903.

W. Qingyan and F. Zunwei, Sharp estimates for Hardy operators on Heisenberg group, Frontiers of Mathematics in China 11 (1) (2016) 155–172.

L. Tianwu and H. Jianxun, The radon transforms on the generalized Heisenberg Group, ISRN Mathematical Analysis (2014) Art. ID 490601, 7 pp.



  • There are currently no refbacks.

Copyright (c) 2018 Alieh Zolfi, Ali Reza Ashrafi

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.

Ratio Mathematica - Journal of Mathematics, Statistics, and Applications. ISSN 1592-7415; e-ISSN 2282-8214.